Jump to content
Sign in to follow this  
LilMissNana

Citalopram (Celexa) Weight Gain - Switching To Sertraline (Zoloft)

Recommended Posts

Hi everyone

I'm new to this forum, but have been reading the posts and have found it really helpful.

I have been on Citalopram 20mg for around 7 months, and although overall it has changed my life for the better in many ways during that time have put on around 20lbs. I was on Prozac before and that made me gain weight too.

I exercise regularly, but I'm not sure whether the weight gain is due to overeating or a slower metabolism, but I'm definitely getting bigger since I've been on the meds and now I feel that the benefits of being on them is being outweighed by the increase in body fat. I used to be lovely and slim and now I just look like a blob.

I've asked me GP to switch me to Sertraline to see if this will make any difference.

Has anyone had experience of gaining weight with Citalopram then switching to Sertraline and lost the weight? I live in the UK where they don't prescribe Wellbutrin (I've heard this can help people to lose weight).

I feel totally helpless with it all at the moment, but don't want to stop taking medication.

Thanks all for letting me share.

Share this post


Link to post
Share on other sites

Hi there. I'm in the same boat as you. Just about to come off 10mg of citalopram (having reduced over a few months) and start sertraline. I am also on 200mg of laminotrigine. I am interested in the weight gain theory of sertraline too. I'm currently 76kg. Ill see what happens in a few weeks. I'm certainly not wanting to gain. Let me know how you go.

Share this post


Link to post
Share on other sites

I just switched from Zoloft/Sertraline to Lexapro.

Zoloft is a stimulating drug to some, and it increased my anxiety 10X worse than I was before I started taking it.

Everyone reacts differently to these drugs, and hopefully the Zoloft will work well for you. It may help you lose weight as when I took it I had a lot of nausea and no appetite. I lost weight just due to the fact of the nausea and no appetite. So far on Lexapro for two weeks and have not noticed any weight gain.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...